Alert archive / Wisconsin / Small Craft Advisories in 2021
Small Craft Advisory 109, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 6, 2021, 5:52 PM CST. It took effect at Dec 6, 2021, 6:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2021, 5:52 PM CST (23:52 UTC)
- In effect from
- Dec 6, 2021, 6:00 PM CST
- Expired
- Dec 7, 2021, 12:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
537 WHUS73 KMKX 062352 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 552 PM CST Mon Dec 6 2021 LMZ643>646-070600- /O.EXP.KMKX.GL.W.0033.000000T0000Z-211207T0000Z/ /O.NEW.KMKX.SC.Y.0109.211207T0000Z-211207T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 552 PM CST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-070100- /O.EXP.KMKX.GL.W.0032.000000T0000Z-211207T0000Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 552 PM CST Mon Dec 6 2021 ...GALE WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... Gusty winds approaching gales for the next few hours but will steadily decline tonight. $$
2 follow-up statements
230 WHUS73 KMKX 070303 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 903 PM CST Mon Dec 6 2021 LMZ643>646-070600- /O.CON.KMKX.SC.Y.0109.000000T0000Z-211207T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 903 PM CST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
306 WHUS73 KMKX 070553 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1153 PM CST Mon Dec 6 2021 LMZ643>646-070700- /O.EXP.KMKX.SC.Y.0109.000000T0000Z-211207T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1153 PM CST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... Winds will continue to diminish through the night as high pressure builds into the region. $$ MRC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 3:13 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Dec 6, 3:13 PM CST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
313 PM CST Mon Dec 6 2021
.SHORT TERM...
(Issued 313 PM CST Mon Dec 6 2021)
Tonight through Tuesday Night:
As the arctic airmass arrives tonight, the very dry and cold air
mass will favor a cold night. While clear skies are expected
for most of the night, the tricky part of tonight's temperatures
forecast will influence from the winds. It will take a while for
the wind fields to relax as the pressure gradient remains enhanced
through this evening. However, high pressure currently centered
over eastern Nebraska is expected to move east across the Mid-
Mississippi Valley late tonight and will help relax the pressure
gradient and winds from west to east. The latest probability
fields and ensemble guidance show a high likelihood that overnight
lows will fall into the single digits across much of central and
southern Wisconsin. Low-lying areas across central Wisconsin up
near the Wisconsin Dells and Montello areas may even see
temperature fall to around or just below 0 degrees.
As high pressure moves east of the area on Tuesday, warm air
advection will increase ahead of another mid-level wave digging
across the Upper Mississippi Valley. Given the arctic airmass in
place to start the day, this return flow aloft will help focus
lift and saturation mostly within the DGZ, a setup for light,
fluffy snow accumulations with SLRs closer to 20:1. The dry low-
levels remain a concern for sublimation, but do expect most to see
some light snow or at least flurries. The models are mostly
showing light QPF tracking along and north of a line from
Dodgeville to Beaver Dam to Sheboygan. This should translate to
light snow accumulations up to a half an inch in spots Tuesday
afternoon/evening. Temperatures will remain on the cold side, in
the teens and lower 20s during the day.
Tuesday night, any lingering light snow will depart the area but
cloud cover is expected to linger. This cloud cover should help
keep overnight lows mostly in the teens.
Anderson
&&
.LONG TERM...
(Issued 313 PM CST Mon Dec 6 2021)
Wednesday through Monday:
Quiet weather is expected Wednesday under high pressure, with
milder temps, though still below normal. A shortwave is then
expected to push through on Thursday. Bumped up
precip chances based on strong warm advection and decent
saturation. Current model thermal profiles suggest precip will be
mainly snow, with some mix with rain possible in the afternoon
before the precip winds down. Still looks like we could see light
snow accums in the morning and early afternoon if current model
solutions pan out.
The ECMWF and Canadian model solutions have trended north towards
the GFS for the Fri/Sat low pressure system. Current model runs
suggest the low will track right across the forecast area, which
would result in mainly rain for southern Wisconsin, with a little
snow possible in the northwest. A majority of model ensemble
members support the more northern and warmer track as well. The
warm sector is progged to move through Fri evening/night, with
temps continuing to warm during this period, especially in the
southeast. The colder air will then move in on the back side of
the low Saturday, with a little light snow or flurries possible
early Sat as the low exits. Though models are in good agreement at
the moment, this system is still a few days out thus and bears
watching for further model shifts.
Should see quiet weather return for Sunday and Monday as high
pressure moves through the region, with temps likely warming to
back above normal by Monday.
DDV
&&
.AVIATION...
(Issued 313 PM CST Mon Dec 6 2021)
VFR conditions will prevail tonight into Tuesday, but light snow
showers moving northeast across the area during the afternoon and
early evening hours on Tuesday could bring at least 2-4 SM
visibility restrictions. Light snow accumulations of a few tenths
of an inch are possible for KMSN/KSBM. KUES/KMKE/KEWN/KJVL look to
be on the edge of any accumulations given the drier low-level air
expected to be in place.
Strong northwest wind will relax this evening from west to east,
but gusty winds will hold on into the overnight hours. The
northern extent of high pressure progged to move just south of
the area tonight into early Tuesday morning will allow winds to
gradually relax to around or below 10 kt.
Anderson
&&
.MARINE...
(Issued 313 PM CST Mon Dec 6 2021)
Northwest winds will wind down this evening as the main surface
low responsible for bringing these stronger winds continues to
move northeast into Quebec. For the nearshore waters, a short-
fused small craft advisory may be needed after gales wind down.
As high pressure moves east across the Ohio River Valley on
Tuesday/Tuesday night, wind become west to southwest. Outside of
20-25 kt winds across the northern third on Tuesday, winds look to
remain less than 20 kt until the potential for south gales on
Thursday.
Anderson
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Advisory...WIZ051-WIZ052-WIZ058-WIZ059-WIZ060-WIZ064-WIZ065-
WIZ066-WIZ070-WIZ071-WIZ072 until 4 PM Monday.
LM...Gale Warning...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ643-LMZ644-LMZ645-LMZ646-LMZ669-LMZ671-LMZ673-
LMZ675-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-
LMZ878 until 6 PM Monday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Dec 6, 2:33 PM CST, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 233 PM CST Mon Dec 6 2021 WIZ046-047-051-052-056>060-062>072-072045- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 233 PM CST Mon Dec 6 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday A light snow accumulation of less than one inch is expected Tuesday into Tuesday evening, mainly across south-central and east-central Wisconsin. A wintry mix is possible at times Thursday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-072045- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 233 PM CST Mon Dec 6 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Northwest gales to 35 knots linger into this evening. A Gale Warning remains in effect until 6 PM. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Southerly winds and associated waves will approach Small Craft Advisory levels on Thursday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-072045- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 233 PM CST Mon Dec 6 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Northwest gales up to 40 kt continue into this evening. A Gale Warning remains in effect until 6 PM. .DAYS TWO THROUGH SEVEN...Tuesday through Monday South gales to 35 knots are possible on Thursday. www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.